Skip to content

Posts tagged ‘ortho tri cyclen’

Baby-Crazed Blogger Seeks Input From Fellow IFers

03/09/2012

Belle

I sure do feel crazy today. All I can think about between random bouts of crying is having a baby. Turns out me and Ortho Tri-Cyclen don’t get along well.

During the past week I have been experiencing what I call THE RAGE. It must be in all caps because it is really that bad. I talked to my acupuncturist about it and when she stuck me in the ear and I jumped and said “Ouch!” she stepped away from the table and asked if THE RAGE was going to come get her. We dissolved in giggles and I was ok…. till I got home and found dirty dishes and then THE RAGE came back again.

It is this constant internal war between rational, fun, bubbly Belle and THE RAGE. I am always aware that THE RAGE is flaring but 100% incapable of stopping it. It’s a tough spot to be in. It is even tougher for poor Mr. Husband.

In case THE RAGE was not fun enough, yesterday my uterus decided to throw some crazy spotting into the mix. Nothing too alarming, just occasional bursts of gnarly old blood. I have officially resigned myself from buying any expensive panties until this delightful infertility journey is over. This morning I woke up with THE RAGE and decided an early morning visit to the gym would be good for my mental well-being and to keep me from killing my coworkers. Between dead lifts and weighted squats I felt a WHOOSH and then THE RAGE returned. “OMG! Does this have to happen mid workout?!” I yelled silently to myself. Off I ran to the bathroom, thankful that I wore dark shorts. And sure enough, there was a nice bright red disaster complete with uterine cramping.

Convinced my period was starting three weeks too early (I have to take continuous birth control till March 24 for my FET), I immediately fell apart. In my crazy little brain red spotting = period. Period = no FET. No FET = no baby ever. And no baby ever = messy cry-fest in the gym bathroom. Again I pulled myself together, washed up and then returned to my workout, vowing to call Dr. A when I got to work.

Dr. A’s nurse phoned back this afternoon explaining that this was normal considering the type of birth control I’m on and that it is just going to be a hassle for the next few weeks. If it was really bothering me, I could force the bleeding to stop by taking two birth control pills at a time for three days to settle things down. But, she warned me, this will put a lot of hormones in me at once and might make me feel a little crazy.

So, my questions for you all: Have you ever doubled your pills to control breakthrough bleeding? If so, how crazy is the crazy? Should Mr. Husband pack up shop and go stay somewhere else for the next three days? Or should I just buy stock in Instead Soft Cups and hunker down for the long haul? As always, your opinions are greatly appreciated!

My photo post will come this evening. THE RAGE prevented me from taking pictures this morning.

*Image Source

Birth control side effect or beginning of a flare?

02/23/2012

Belle

Thank you all for the sweet comments on my last post. I never expected that post to generate so much buzz, or to gain so many  new readers from it (welcome, y’all!). My heart still aches for Mo’s loss. I saw her recent blog post and the change to a very sad, black/gray template and my heart broke all over again.

I want to echo what so many other bloggers have observed – we have an absolutely amazing family in this little blog world. I have never met you guys, but feel so close to your stories and experiences. The fact that we all banded together so quickly to spread love and support across the globe blows my mind. If my blog were a public thing among work and friends I would absolutely use this as an example of how new media can change lives during my talk at our next conference. But alas, I don’t want our accountant reading the nitty-gritty details of my lady area!

So my period showed up rather early and with vengeance last Thursday. I guess I still had a lot of lining despite the Lupron trigger and lack of estrogen supplements! Per doctors instructions I started the dreaded pack of birth control pills on Sunday. Dr. Hope had me on Lo Estrin fe, which was delightful as far as side effects go. Other than a complete lack of sex drive and some lady part dryness I felt fine. Dr A. put me on Ortho Tri Cyclen. Like the real stuff, not the low stuff. I didn’t question his techniques as I’m sure there was a reason for his choosing this.

Since starting it I have had an upset tummy (too much pooping vs. my usual not enough pooping) and pretty bad nausea. I’m also extra crabby which is sort of becoming the norm with the constant flood of synthetic hormones running through my body.

Here is my worry: The last time I had a chronically upset stomach and fierce nausea is when I was starting to flare majorly with uveitis/insert mystery autoimmune/maybe lupus disease here. Now, the rational part of me knows this is a very common side effect of Ortho Tri Cyclen, but the spaz in me is all “I’m about to flare and get too sick and never get to transfer my embabies!” Which is ridiculous. I have been in remission for months now, I’m taking care of myself (although I have not been practicing my yoga regularly and taking time to meditate and breathe), I’m still on a maintenance dose of my steroid eye drops to keep inflammation at bay and I do not have the headaches I had last time with the uveitis.

Despite all this, I’m still freaking out so I am turning to you – how did you react to Ortho Tri Cyclen? Did you have nausea? Or do you think I’m legit and should call my Rheumatologist/Retina Specialist? I can tough it out for 6 weeks till we start the transfer protocol, but first I need to calm down and stop thinking I’m getting sick.

Follow

Get every new post delivered to your Inbox.

Join 310 other followers